Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 6, NWS Cleveland, OH

January 9, 2013

NWS Cleveland, OH issued this small craft advisory at Jan 9, 2013, 9:14 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2013, 9:14 PM EST (02:14 UTC)
Expired
Jan 10, 2013, 3:38 AM EST
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WHUS71 KCLE 100214
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
914 PM EST WED JAN 9 2013

LEZ147>149-100900-
/O.CAN.KCLE.GL.W.0003.000000T0000Z-130110T0300Z/
/O.NEW.KCLE.SC.Y.0006.130110T0214Z-130110T0900Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
914 PM EST WED JAN 9 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND WAVES: WEST WINDS 15 TO 25 KNOTS WILL DECREASE TO 10
  TO 20 KNOTS OVERNIGHT. WAVES OF 5 TO 8 FEET WILL SUBSIDE TO 3 TO
  5 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ061-167>169-100315-
/O.CAN.KCLE.GL.W.0003.000000T0000Z-130110T0300Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
914 PM EST WED JAN 9 2013

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

$$
1 follow-up statement
185 
WHUS71 KCLE 100838
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
338 AM EST THU JAN 10 2013

LEZ147>149-100945-
/O.CAN.KCLE.SC.Y.0006.000000T0000Z-130110T0900Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
338 AM EST THU JAN 10 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY
CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 6:41 PM EST, 2 hours 33 minutes earlier.

Area forecast discussion, Jan 9, 6:41 PM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
641 PM EST WED JAN 9 2013

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT...AND REMAIN ACROSS
THE AREA THROUGH THURSDAY AS THE CENTER OF THE HIGH MOVES TO THE
EAST COAST. LOW PRESSURE OVER TEXAS WILL MOVE TO THE CENTRAL GREAT
LAKES FRIDAY. WARMER TEMPERATURES ARE EXPECTED ACROSS THE AREA ON
SATURDAY...AND ANOTHER LOW PRESSURE IS EXPECTED TO IMPACT THE AREA
ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HIGH PRESSURE OVER THE MIDWEST WILL BUILD OVER THE SOUTHERN GREAT
LAKES TONIGHT ALLOWING FOR MAINLY CLEAR SKIES. ONCE THE WINDS
DIMINISH EARLY TONIGHT CONDITIONS WILL BE GOOD FOR RADIATING
CONDITIONS. WENT WITH MAINLY 20S ACROSS MUCH OF THE AREA...BUT CAN
SEE NORMALLY COLDER LOCATIONS DOWN IN THE TEENS BY DAYBREAK. 18Z
MAV GUIDANCE HAS COME IN A FEW DEGREES WARMER FOR TONIGHT. WILL
HOLD ON THAT AND SEE HOW THE NEXT FEW HOURS GO. NO CHANGES TO THE
FORECAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE OVER THE AREA WILL MOVE TO THE EAST COAST THROUGH
THURSDAY WITH WARM AIR ALOFT BUILDING OVER THE AREA DURING THE
DAY. EXPECTING HIGH CLOUDS TO BUILD IN FROM THE SOUTH THROUGH THE
AFTERNOON AND GRADUALLY LOWER BY THURSDAY EVENING. SFC HIGH
PRESSURE TO THE EAST WILL KEEP TEMPS MAINLY IN THE 40S. USED A
BLEND OF GUIDANCE FOR TEMPS...BUT THINKING HIGHS WILL BE LATE DAY.
THURSDAY NIGHT SOUTHERLY FLOW INCREASES AND NON DIURNAL TEMPS ARE
EXPECTED. LOWS WILL BE EARLY ON IN THE NIGHT WITH TEMPS RISING TO
THE MID 40S ACROSS MUCH OF THE AREA BY DAYBREAK FRIDAY.
MEANWHILE...MODELS SUGGESTING BEST CHANCES FOR RAIN WILL BE ACROSS
THE WESTERN AREAS. EASTERN AREAS WILL SEE GRADUAL INCREASING
CHANCES AFTER MIDNIGHT THROUGH DAYBREAK FRIDAY.

MODELS CONTINUING TO VARY A BIT IN WHERE HEAVIEST PRECIP WILL
BE...BUT STILL THINKING THAT WESTERN AREAS WILL SEE THE HIGHER
AMOUNTS WITH LOWER QPF ACROSS THE EAST. POPS WILL BE HIGH ACROSS
THE ENTIRE AREA THROUGH FRIDAY MORNING THOUGH WITH MOST LOCATIONS
SEEING SOME RAIN BY MIDDAY. MODELS CONSISTENT IN SHOWING RAIN
PUSHING OFF TO THE NORTHEAST FRIDAY AFTERNOON WITH DRYING FROM
WEST TO EAST.

BEGINNING FRIDAY AND GOING THROUGH SATURDAY THE OTHER SIGNIFICANT
WEATHER FACTOR WILL BE WELL ABOVE NORMAL TEMPS. GUIDANCE PICKING
UP ON IT WELL WITH FORECAST TEMPS IN THE UPPER 50S TO PERHAPS
LOWER 60S ON SATURDAY WITH GOOD SOUTHERLY FLOW OVER THE REGION.
NOT LOOKING FOR MUCH IN WAY OF PRECIP ACROSS THE AREA ON SATURDAY.
BETTER CHANCES APPEAR TO BE SATURDAY NIGHT INTO SUNDAY WITH THE
NEXT LOW PRESSURE DEVELOPING AGAIN ACROSS TEXAS ALLOWING FOR
PLENTY OF GULF MOISTURE TO ADVECT NORTH OVER THE REGION. TEMPS
WILL CONTINUE TO REMAIN MILD INTO SUNDAY.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
SUNDAY IS THE TOUGH DAY...CONTINUES TO BE MODEL DIFFERENCES. THE
MODELS AGREE A FRONT WILL MOVE THROUGH BUT WHERE WILL THE LOW MOVE
ALONG IT. THE ECMWF HAS THE LOW MOVING ALONG THE FRONT OVER THE
EXTREME EASTERN PORTION OF THE AREA. THE OTHER MODELS HAS THE LOW
MOVING UP THROUGH NW OH. THE MODELS HAVE WAVES DEVELOPING ALONG THE
FRONT. AT THIS TIME LEANING TOWARD THE ECMWF. RAINFALL AMOUNTS
SHOULD BE GENERALLY AN INCH WITH THE HIGHEST AMOUNTS OVER CENTRAL
AND EASTERN OH AND NW PA. WITH THE GROUND SATURATED FROM SNOW MELT
AND THE PREVIOUS RAIN...SOME MINOR FLOODING MAY OCCUR. THIS WILL
HAVE TO BE MONITORED.  SOME LINGERING RAIN FOR SUNDAY NIGHT.

MONDAY IS TOUGH...THE AIRMASS WILL BE DRYING OUT AND GETTING COLDER.
SOME SNOW SHOWERS MAY OCCUR. A RIDGE STARTS BUILDING IN TUESDAY AND
A FRONT WILL BRUSH THE AREA WEDNESDAY. AT THIS TIME KEEPING IT DRY
WEDNESDAY.

WENT CLOSE TO HPC FOR TEMPERATURES.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL MOVE ACROSS THE REGION TONIGHT. THIS WILL ALLOW
WINDS TO DECREASE THROUGH THE EVENING WITH LIGHT AND VARIABLE
WINDS EXPECTED FOR A PERIOD OVERNIGHT. SOUTHEAST TO EAST WINDS ARE
EXPECTED ON THURSDAY AS THE NEXT STORM SYSTEM CONTINUES TO PUMP
MIDDLE AND HIGH LEVEL CLOUD COVER OVER THE REGION.

THERE MAY BE SOME PATCHY FOG ACROSS THE REGION NEAR SUNRISE BUT
BELIEVE IT WILL BURN OFF BY MID MORNING. BELIEVE IT WILL NOT GET
ANY WORSE THAN MVFR.

OUTLOOK...NON-VFR THUR EVENING AND PROBABLY MOST OF FRIDAY. NON
VFR DEVELOPS AGAIN LATE SATURDAY AND CONTINUES THROUGH SUNDAY NIGHT.

&&

.MARINE...
A GALE WARNING CONTINUES ON LAKE ERIE THROUGH 10 PM WITH
SOUTHWESTERLY WINDS TO 35 KNOTS. WINDS ON WESTERN LAKE ERIE ARE
CLOSER TO 20 KNOTS AND A SMALL CRAFT ADVISORY REMAINS IN EFFECT
THROUGH 8 PM. WINDS WILL QUICKLY DROP OFF FROM WEST TO EAST
OVERNIGHT AS STRONG HIGH PRESSURE BUILDS OVERHEAD BUT WAVES WILL BE
SLOWER TO RESPOND AND A SMALL CRAFT ADVISORY WILL BE NEEDED EAST OF
CLEVELAND. WATER LEVELS HAVE BEEN FALLING ON THE WESTERN BASIN BUT
ARE NOT EXPECTED TO REACH THE CRITICAL MARK SINCE WINDS WILL DROP
OFF QUICKLY TONIGHT.

EASTERLY WINDS WILL DEVELOP ON THURSDAY AFTERNOON AHEAD OF LOW
PRESSURE TRACKING OUT OF THE SOUTHERN PLAINS. THIS SYSTEM WILL LIFT
A WARM FRONT NORTH ACROSS THE LAKE WITH WINDS VEERING TO SOUTHERLY
FOR FRIDAY. STABLE CONDITIONS WILL DEVELOP ON THE LAKE AS
TEMPERATURES WARM AND REDUCE CHANCES OF STRONG WINDS ALOFT MIXING
DOWN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LEZ061-147>149-
     167>169.
     SMALL CRAFT ADVISORY UNTIL 8 PM EST THIS EVENING FOR
     LEZ142>146.

&&

SYNOPSIS...ABE
NEAR TERM...ABE/OUDEMAN
SHORT TERM...ABE
LONG TERM...KIELTYKA
AVIATION...MULLEN
MARINE...KEC
Hazardous weather outlook, Jan 9, 3:40 PM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EST WED JAN 9 2013

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-102045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
340 PM EST WED JAN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A THREAT OF MINOR FLOODING MAINLY SUNDAY AND MONDAY. THE
SNOWPACK IS EXPECTED TO MELT OFF WITH THE FIRST ROUND OF RAIN ON
FRIDAY WHICH COULD RESULT IN SOME NUISANCE FLOODING. THE RIVERS WILL
COME UP AND THE GROUND WILL BE SATURATED LEADING INTO THE SECOND
ROUND OF RAIN ON SUNDAY. THE AMOUNT OF RAIN IS STILL IN QUESTION
ESPECIALLY FOR THE WEEKEND RAIN WHICH WILL ULTIMATELY DETERMINE
THE FLOOD POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>146-162>166-102045-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
340 PM EST WED JAN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-147>149-167>169-102045-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA-
ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
340 PM EST WED JAN 9 2013

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.